Just curious. Has anyone been diagnosed and treated for hyperthyroidism? I have always been skinny, sensitive to cold and completely unable to put on weight in fat. My symptoms match up with hyper.
I am exactly the same as you. I am skinny and I am unable to put on weight.
What would you take if you were diagnosed hyperthyroidism?
Me too! No hyperthyroid diagnosis, however.
me too and my mother and sister have hyperthyroidism. i have wondered if perhaps there is a connection?
No history of hyperthyroidism or hypothyroidism in my family.
Ditto. Always skinny… Cold hands and feet.
I’m thinking hypothyroid if anything. You don’t have to be fat to be hypo.
I also have cold hands and feet all thetime. I had one doctory tell me somehow the drug may have caused me to become Hypothyroid. There was no prior history of any thyriod problems in my family either.
Your comment is correct, hypothyriod doesn’t neccessarily mean over weight.
I got symptoms of hyperthyroidism after I quit Propecia, which lasted 3 weeks. A blood test confirmed that FT4 was above the normal range, and that the ratio between TSH and FT4 was wrong. I’m not sure what was wrong with the ratio, but the doctor who analyzed the result, asked my GP if I had used levothyroxine, which I hadn’t.
That is interesting. I ve had times after propecia that i felt i was having hyperthyroidism symptoms. I didnt do a blood test though. If it happens again, i will get a blood test. It seems plausible this drug has interfered with thyroid function, our whole balance has been affected.
I’ve done some more research lately, and it appears as estrogen dominance may affect thyroid- and adrenal hormones as well. I’m going to investigate this further. It can’t be ignored.
I have tried T4 and Armour and both gave me HYPER symptoms. T3 however, did not.
There is no doubt that a thyroid condition could cause our symptoms. Just read the stories on ‘stop the thyroid madness’ - many lives completely ruined due to the symptoms and doctors not believing them.
It appears to be something wrong with my thyroid hormones. I got some of the test results back today. I’m still waiting for cortisol, CBG and rT3.
TSH: 3.98 mIE/l (range 0.5 - 3.6)
FT4: 15.3 pmol/l (range 8 - 20)
FT3: 7.8 pmol/l (range 3.5 - 7.8)
High TSH and FT3, normal FT4. Wtf does that mean? High TSH level suggest that I’m dealing with hypothyroidism, but my FT3 level is at the top of the range. It’s going to be exciting to see the rest of the results. I need to do a free cortisol, saliva test as well.
Me too… I’m very skinny and can’t manage to gain weight (I also have frequently cold hands and feet), the same prior fin.
I’ve had heart palpitations since I begun with fin, but I didn’t thought that it was the cause (thyroid problems can interfere with heart beat). I did many heart exams, but all was ok.
After 5 years I’ve stopped with fin, but heart palpitations never left me and after 2 months I gained a cronic prostatitis (slow flow, pee often, ecc…). Now I’m from 7 years off the drug, but things doesn’t improve…
Here my blood test: viewtopic.php?f=4&t=4906&p=34323
The TSH is in range, so I don’t know what to think…
“TSH: 2.73 (0.1-4.5)”
Maybe I have to test other things…
I was considering doing a 14 day water fast to “reset” the system: viewtopic.php?f=6&t=6142 but I’m skinny and I don’t know if this can damage further myself…
Are you getting total T3 and T4 also? It may be interesting to see how much of it is bound.
I saw a doctor last year because I felt my eyes were popping out of my skull - realized later that it probably was hyperthyroidism (taking a shit six times a day, no need for sleep, eyes always wide open). The doctor did not connect the dots, though. The whole thing lasted for about three weeks.
merrychristmas, interesting. I wonder if the body, as a result of hormone and neurosteroid deprivation due to finasteride use, attempts to counter or absent proper hormones speeds up metabolism for cyclical periods until it wears itself out, leaving the body in a mostly hypothyroid state.
My guess is this is another one of the more difficult to pin down patterns of body response with finasteride use as the subset who experience this alternate between hyper and hypo leading to conflicting symptoms. Most likely the hyper symptoms are most pronounced in the beginning and the hyper states come less and less frequent as time goes on eventually leaving the body in a mostly hypo state.
However this is just a guess as we cannot exclude the effect of other hormone deprivation leading to similar symptoms.
Maybe, but total T4 and T3 are usually not tested by professionals (who favor TSH and FT4) - so I think I can rely upon FT4 and FT3.
I thought about checking anti-TPO, but I didn’t, because I don’t have a goiter. However, several people have reported that they developed hashimoto’s disease while- or after using Propecia, so maybe it’s wise to do so.
It’s plausible. There are definitely many systems in the body that needs to be ‘in tune’ to work, and if not, wild fluctuations ensue until balance is restored. It’s metaphorical speculation, of course, but it seems to match my experience of going through different “periods” of PFS (switching out one set of side effects for another on a two month basis). That’s why my strategy recently has been to identify as many nutritional deficiencies as possible, and “hold down all levers” until something changes. I’ve introduced some custom amino acids and low dose naltrexone in my already hefty stack of supplements.
To keep the thread on track, my recent thyroid test seemed fine, but I had high RT3 reuptake ratio. I don’t know what that indicates though.